Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 39, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 5, 1998, 8:32 PM CDT for Texas County, Oklahoma. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 1998, 8:32 PM CDT (01:32 UTC)
- Expired
- Jul 5, 1998, 9:05 PM CDT
- In force
- 33 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Texas County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:44 PM CDT | Hail 0.75 | Eva, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3030 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 060131 RRA SVRAMA OKC139-060205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 832 PM CDT SUN JUL 5 1998 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN THE OKLAHOMA PANHANDLE * UNTIL 905 PM CDT * AT 828 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 19 MILES NORTHWEST OF GUYMON. * THE SEVERE THUNDERSTORMS WILL BE NEAR EVA AT 840 PM CDT... THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. RS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:15 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 5, 3:15 PM CDT, 5 hours 17 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT SUN JUL 5 1998 LITTLE CHANGE IN THE HIGH PRESSURE DOME CENTERED OVER THE HEART OF TEXAS. THIS IS A TRASHY RIDGE WITH MONSOONAL FLOW ON WEST SIDE AND SLOW TO DIE TROPICAL WAVE SHEARING OUT BETWEEN ABI AND SPS. SKY IMAGES SHOWING CU FIELD ENHANCEMENT OVER WEST COUNTIES OF FA ALONG WEAK TROUGH. PW STILL OVER AN INCH AND DEW POINTS REMAIN HEALTHY. CHANCE OF PRECIP IN WEST FA SEEMS BETTER THAN YESTERDAY AND POSSIBILITY SOME MAY EVEN MOVE INTO OR DEVELOP OVER CENTRAL COUNTIES. WILL UP POPS TO CHANCE IN THE WEST AND INTRODUCE POPS IN CENTRAL COUNTIES AND KEEP TEMPS ABOVE NORMAL...THAN BACK TO THE SLIGHT RISK CATG. ..DJC.. IN THE EXTENDED...MEDIUM RANGE MODELS LINED UP FAIRLY SIMILAR. H5 RIDGE REMAINS OVER TX DURING PERIOD EXPECTED TO GRADUALLY BUILD SLIGHTLY WESTWARD THURSDAY AND FRIDAY. THUS NO POPS FOR FRIDAY AS BELT OF MID LEVEL SUBTROPICAL MOISTURE IS PUSHED WEST AWAY FROM FA AS WELL. CONTINUE WITH HOT ABOVE NORMAL TEMPS AS WELL. ..JH.. .AMA... TX...NONE. OK...NONE. CROWLEY/HOLSENBECK
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.